Discussions that mention vicodin

Back Problems board


Up till now I thought I was doing very well in my recovery but while putting my shoes on this morning (I shouldn't have done this while sitting in bed), I had a major spasm. For a while I couldn't move without terrible pain and I laid in bed for about a half hour until I could make my way downstairs to type this. Is this normal? Should I be on a muscle relaxer in addition to the Vicodin? I have been up and about for the last couple of weeks and now this. I feel like I have taken one step forward and 20 steps back.
I just had L5/S1 fusion...putting shoes on is one of the hardest chores. My surgeon still does not want me to bend... so I hope you didn't bend too much. I would take it easy. I'm experiencing alot of aches, pains, twitching, & spasms too. Also on vicodin, was cutting the pill in half... Now taking full does 750mg & Lunesta at night.
I hear you all loud and clear. It's just that it's not been a problem putting my shoes on before. I am guessing that sitting on the EDGE of the bed where it slopes down when I sit may have contributed to the spasm. Up until now I have been very active so this is a major setback for me. Just when I thought I was off the Vicodin for sure, now because of this latest snafu, I am back on it. Anyway, I am going to take it VERY easy today. What a shame because it's such a beautiful day. Still need to know whether in addition to the Vicodin I should be ona muscle relaxer. Thanks everyone, I do appreciate it. Good days and bad days, yep it seems to go on forever. Monday will be week 5.
I think you're very lucky you haven't hurt yourself doing this before. I feel for you, I really do. I'd take the Vicodin and give it a few days and see if it calms down before you add more drugs into the mix. Muscle relaxers can make you feel just as goofy, or even moreso, then the Vicodin. If the spasms are directly related to an activity you really sorta shouldn't be doing, perhaps that says it all?

Don't feel bad. There have been times I've bent more then my knees would and bent my back a bit (even in the brace) and have felt it afterwards. That's usually when I spend most of the next day in bed, kicking myself for not bothering to go get the grabber.
[QUOTE=lovemiamibeach8;3682477]I am with you.. I'm week 5. Before the surgery I was a very active 34yr. Like they said, I notice everyday is different. One good day, on bad day.. Like me, you want your life to get back to normal and when you come to the realization that it's going to be a couple months it's almost to much to bear. I think we all feel the same... we all go through the stages of recovery. Hang in there... positive thoughts!

Thanks Miamibeach (I wish I was in Miami Beach right now - on the beach with a rum and coke and a fine cigar). I put in a call to my surgeon - he actually gave me his cell phone number after the surgery - and he said not to worry. It happens, it's part of the ebb and flow of the scar tissue moving around, and to take it a little easier today but NOT to baby it. I had put my brace back on after tossing it a week ago, he said to take it off. And yes, to going back on the Vicodin while I am still in considerable pain. He did not say I should not be putting my shoes on in this way but I will be careful in the future. I will not do it leaning on the side of the bed anymore. Long story short, a bad day in the good day/bad life of a recupeating 4 week back surgery patient. Thanks!
Postscript: 10 hrs. later I just walked a mile and a half. Go figure. Maybe it was the doc's reassurance and the Vicodin. Who knows. I still hate Vicodin though - major headaches and tiredness. We can get through this.